Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 527, NWS Norman, OK

June 26, 2016Ellis County, Harper County, Woodward County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 26, 2016, 4:19 PM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2016, 4:19 PM CDT (21:19 UTC)
Expired
Jun 26, 2016, 5:00 PM CDT
In force
41 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Ellis County, OK, Harper County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 26, 2:38 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
238 PM CDT SUN JUN 26 2016

.DISCUSSION...
Daily convection will be main concern with some severe weather
and potential flooding the main impacts moving forward.

Next couple of days weak sfc boundary(s), outflow boundaries
and weak upper support will be sufficient for scattered
convection. Best chance today will be near low level boundary
across northern Oklahoma. A secondary area could be in southwest
OK and north TX as upper low cont to spin across west Texas.

This weak sfc boundary still appears to be present on Monday, a
bit farther south, and will once again act as a focus for
convective development throughout the day. Current atmosphere is
one with plenty of instability but very little, if any shear. So
storms will be slow-moving and efficient rain producers. So heavy
rainfall and wind will be main concerns with a secondary hail
threat.

As we move forward through the work week, we see upper ridge
shift back westward and northwest flow develop across the
Southern Plains. This will likely lead to nearly daily chances
for storms across the area. Although some severe risk will be
present, main concern may turn into a water issue, in the form of
flooding. Still a bit early to determine exactly where the
greatest threat may end up occurring. However, currently would
appear northeast half of Oklahoma would be most likely area to see
multiple rounds of heavy rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  93  72  90 /  30  30  50  30
Hobart OK         72  95  72  92 /  30  20  50  30
Wichita Falls TX  74  95  74  91 /  20  20  40  40
Gage OK           68  92  68  90 /  50  20  40  20
Ponca City OK     72  90  71  89 /  60  40  40  20
Durant OK         75  94  74  90 /  20  40  50  40

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

04/30
Hazardous weather outlook, Jun 26, 2:44 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
244 PM CDT SUN JUN 26 2016

OKZ004>048-050>052-TXZ083>090-270745-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
244 PM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS A PORTION
OF NORTHERN OKLAHOMA. THE MARGINAL RISK EXTENDS EAST AND NORTH OF
A LINE FROM NEAR FREEDOM TO TALOGA TO MULHALL TO MANNFORD.

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS WESTERN AND NORTHERN
OKLAHOMA INTO THE EVENING. A FEW STORMS WILL BE STRONG TO SEVERE.
THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE THROUGH
SUNSET. WITH THE SLOW MOVEMENT OF THE STORMS... THE PRIMARY HAZARD
WILL BE LOCALLY HEAVY RAINFALL... WHICH MAY LEAD TO FLOODING.
DAMAGING WINDS AND HAIL ARE ALSO POSSIBLE. SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVERNIGHT ACROSS NORTHERN AND WESTERN
OKLAHOMA... WITH A CONTINUED CONCERN FOR HEAVY RAINFALL AND
FLOODING.

ISOLATED SHOWERS WILL CONTINUE TO DEVELOP FARTHER SOUTH... ACROSS
CENTRAL AND SOUTHERN OKLAHOMA THROUGH SUNSET. NO SEVERE STORMS ARE
EXPECTED WITH THIS ACTIVITY. HOWEVER... GUSTY WINDS AND BRIEF
HEAVY RAINFALL ARE POSSIBLE.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO
NEXT WEEKEND. HEAVY RAIN LEADING TO FLOODING WILL BE THE BIGGEST
CONCERN THROUGHOUT THE WEEK. NO ORGANIZED SEVERE WEATHER IS
EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT
TIMES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Jun 26, 2:25 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
225 PM CDT SUN JUN 26 2016

OKZ018-262000-
KINGFISHER OK-
225 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KINGFISHER COUNTY
UNTIL 300 PM CDT...

AT 222 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DOVER...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3597 9767 3594 9768 3594 9789 3607 9796
      3617 9773 3616 9770
TIME...MOT...LOC 1922Z 247DEG 13KT 3602 9784

30
Special weather statement, Jun 26, 2:32 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT SUN JUN 26 2016

OKZ011-262000-
MAJOR OK-
232 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAJOR COUNTY UNTIL 300 PM
CDT...

AT 231 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRVIEW...
MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3634 9824 3616 9848 3620 9868 3645 9845
TIME...MOT...LOC 1931Z 232DEG 19KT 3623 9851

30
Special weather statement, Jun 26, 2:42 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT SUN JUN 26 2016

OKZ006-262015-
ALFALFA OK-
242 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALFALFA COUNTY UNTIL 315
PM CDT...

AT 240 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER INGERSOLL...
MOVING NORTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3661 9837 3680 9853 3700 9838 3686 9812
TIME...MOT...LOC 1940Z 220DEG 20KT 3680 9839

30
Local storm report, Jun 26, 3:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND GST     BURLINGTON              36.90N 98.42W
06/26/2016  E60 MPH          ALFALFA            OK   PUBLIC

            ESTIMATED 60-65 MPH WIND GUSTS.

&&

DW
Special weather statement, Jun 26, 3:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT SUN JUN 26 2016

OKZ011-012-015-017>019-262130-
LOGAN OK-BLAINE OK-MAJOR OK-DEWEY OK-KINGFISHER OK-GARFIELD OK-
343 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN...NORTHERN
BLAINE...MAJOR...NORTHEASTERN DEWEY...NORTHERN KINGFISHER AND
GARFIELD COUNTIES UNTIL 430 PM CDT...

AT 340 PM CDT...AN AREA OF STRONG THUNDERSTORMS STRETCHED FROM NEAR
BRECKENRIDGE AND MARSHALL WEST TO LOYAL TO ORION TO NEAR
SEILING...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3607 9741 3596 9902 3636 9884 3656 9759
TIME...MOT...LOC 2040Z 212DEG 12KT 3644 9775 3607 9814 3611 9877

30
Special weather statement, Jun 26, 3:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT SUN JUN 26 2016

OKZ007-262115-
GRANT OK-
350 PM CDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
415 PM CDT...

AT 348 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAKITA...MOVING NORTHEAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3681 9791 3691 9810 3700 9805 3700 9770
TIME...MOT...LOC 2048Z 212DEG 12KT 3692 9796

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:21 PM CDTSpecial Weather StatementOUNRoger Mills24 min
Jun 26, 1:47 PM CDTSpecial Weather StatementOUNMajor28 min
Jun 26, 2:12 PM CDTSpecial Weather StatementOUNRoger Mills33 min
Jun 26, 2:20 PM CDTSpecial Weather StatementOUNMajor25 min
Jun 26, 2:24 PM CDTSevere Thunderstorm WarningOUNRoger Mills51 min
Jun 26, 2:25 PM CDTSpecial Weather StatementOUNKingfisher35 min
Jun 26, 2:32 PM CDTSpecial Weather StatementOUNMajor28 min
Jun 26, 2:42 PM CDTSpecial Weather StatementOUNAlfalfa33 min
Jun 26, 3:03 PM CDTSevere Thunderstorm WarningOUNAlfalfa42 min
Jun 26, 3:25 PM CDTAreal Flood AdvisoryOUNRoger Mills3 hr
Jun 26, 3:43 PM CDTSpecial Weather StatementOUNGarfield, Major47 min
Jun 26, 3:50 PM CDTSpecial Weather StatementOUNGrant25 min
Jun 26, 4:16 PM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Garfield, Kingfisher, Major3 hr
Jun 26, 4:29 PM CDTSpecial Weather StatementOUNGrant31 min
Jun 26, 4:33 PM CDTSpecial Weather StatementOUNKay, Noble27 min
Jun 26, 4:41 PM CDTSevere Thunderstorm WarningOUNKay, Noble46 min
Jun 26, 4:50 PM CDTSpecial Weather StatementOUNBeckham25 min
Jun 26, 4:56 PM CDTSpecial Weather StatementOUNJackson34 min
Jun 26, 4:57 PM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward31 min
Jun 26, 5:03 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa44 min
Jun 26, 5:06 PM CDTSpecial Weather StatementOUNLogan39 min
Jun 26, 5:35 PM CDTSpecial Weather StatementOUNOklahoma40 min
Jun 26, 5:45 PM CDTSpecial Weather StatementOUNGreer30 min
Jun 26, 6:13 PM CDTSpecial Weather StatementOUNCuster32 min
Jun 26, 6:43 PM CDTSpecial Weather StatementOUNKiowa32 min
Jun 26, 6:44 PM CDTSpecial Weather StatementOUNCaddo31 min
Jun 26, 5:56 PM CDTSpecial Weather StatementOUNHardeman34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.